MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25; REVERSE SHOULDER BASEPLATE

MEDACTA INTERNATIONAL SA REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25; REVERSE SHOULDER BASEPLATE
Model Number 04.01.0155
Medical Device Problem Codes Fracture (1260); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Pain (1994)
Date of Event 08/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs director.A reverse shoulder arthroplasty with a bone graft to change the orientation of the glenoid displaced after 12 months during a game of golf.One of the screws meant to lock the baseplate and the graft broke.This means that the graft did not heal with the main scapular bone; the screw cannot be expected to sustain the load indefinitely if the graft integration does not take place.We have no comment to offer concerning the non-integration of the graft, which may have happened for various reasons, not due to a deficiency of the implanted devices.Preliminary inspection performed by r&d manager.The x-rays confirm implant mobilization, likely following failure of the bone graft implanted during the primary surgery.The superior screw is broken at about 5-10 mm from the head, while the inferior one is detached from the baseplate due to failure of the screw head.The failure of the screw may be related to the overloading resulted from the failure of the bone graft.The provided pictures show minor bone residuals on the baseplate backsurface and the central post.Batch review performed on 25-august-2021.Lot 1910866: (b)(4) items manufactured and released on 09-apr-2020.Expiration date: 2025-march-31.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold with one similar reported event.Additional implants involved: batch review performed on 18-august-2021.Reverse shoulder system 04.01.0162 glenoid polyaxial locking screw - l34 (k170452) lot.179106.Lot 179106: (b)(4) items manufactured and released on 23-apr-2018.Expiration date: 2023-apr-09.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.Reverse shoulder system 04.01.0165 glenoid polyaxial locking screw - l46 (k170452) lot.174752.Lot 174752: (b)(4) items manufactured and released on 30-jan-2018.Expiration date: 2023-jan-16.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event.
 
Event or Problem Description
Revision surgery was performed due to polyaxial screws breakage and baseplate mobilization 1 year after the primary surgery, the patient developed pain doing golf.
 
Additional Manufacturer Narrative
Visual inspection performed by shoulder r&d manager the visual inspection was performed on monday, (b)(6) 2021.A screw, still in the dedicated spherical seat within the baseplate, is confirmed to be broken at about 10 mm from the head.In addition two petals appear to be broken at the base.A screw is provided detached from the baseplate with the broken petals.Fter removing the glenosphere screw and disassembling the glenosphere, no scratches or signs of damage were seen in the glenosphere backsurface or on the baseplate.The glenosphere screw is intact with no damage on the outer surface.Minor bone residuals are visible on the baseplate post.No action is suggested.

Brand Name
REVERSE SHOULDER SYSTEM GLENOID BASEPLATE 27X25
Common Device Name
REVERSE SHOULDER BASEPLATE
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key12467895
Report Number3005180920-2021-00730
Device Sequence Number4738777
Product Code PHX
UDI-Device Identifier07630040706421
UDI-Public07630040706421
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K170452
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2025
Device Model Number04.01.0155
Device Catalogue Number04.01.0155
Device Lot Number1910866
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/16/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/16/2021
Supplement Date Received by Manufacturer08/16/2021
Initial Report FDA Received Date09/14/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR